Alert archive / Wisconsin / Flash Flood Warnings in 2008

Flash Flood Warning 26, NWS La Crosse, WI

June 14, 2008Grant County, Wisconsin

NWS La Crosse, WI issued this flash flood warning at Jun 14, 2008, 3:48 PM CDT for Grant County, Wisconsin. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 14, 2008, 3:48 PM CDT (20:48 UTC)
Expired
Jun 14, 2008, 5:53 PM CDT
In force
2 hr
Issued by
NWS La Crosse, WI
Area
Storm-based polygon
Flood severity
None

County Grant County, WI

The radar

The Quad Cities radar (KDVN), 122 km from the middle of the area, began a volume at 20:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 8.8 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2008-06-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2008-06-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 149 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
-120 J/kg
Mixed-layer LCL
1987 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
149 m²/s²
0-3 km storm-relative helicity
100 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KARX 142050
FFWARX
WIC043-142345-
/O.NEW.KARX.FF.W.0026.080614T2048Z-080614T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
348 PM CDT SAT JUN 14 2008

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHERN GRANT COUNTY IN SOUTHWEST WISCONSIN...
  THIS INCLUDES THE CITIES OF...PLATTEVILLE...LANCASTER...

* UNTIL 645 PM CDT

* AT 341 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  HEAVY RAIN TO BE MOVING IN FROM CLAYTON COUNTY AFTER 4 PM...WHICH 
  WILL AFFECT THE AREA THROUGH 6 PM. RAINFALL OF AROUND AN INCH IS 
  EXPECTED WHICH MAY CAUSE ADDITIONAL FLODDING ISSUES. 

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LANCASTER
  POTOSI...ANNATON...PORTERS BRIDGE...ARTHUR...UNION...NORTH 
  ANDOVER...LIVINGSTON...HURRICANE...GLEN HAVEN...ELLENBORO AND   
  BEETOWN.

EXCESSIVE RUNOFF IN AREAS OF STEEP TERRAIN WILL ENHANCE THE FLOOD
THREAT. PERSONS IN VALLEYS SHOULD MOVE TO HIGHER GROUND OR MONITOR
WATER LEVELS CLOSELY. ROCK AND MUD-SLIDES ARE ALSO POSSIBLE. AREA
ROADS MAY BE DAMAGED BY THIS FLOODING SO USE EXTREME CAUTION.

LAT...LON 4264 9071 4269 9095 4272 9103 4276 9108
      4283 9108 4293 9042 4265 9042 4257 9064
      4256 9067
TIME...MOT...LOC 2048Z 180DEG 0KT 4274 9073

$$
BAUMGARDT
NWS LA CROSSE
3 follow-up statements
000 
WGUS53 KARX 142052 CCA
FFWARX
WIC043-142345-
/O.COR.KARX.FF.W.0026.080614T2048Z-080614T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING...CORRECTED
NATIONAL WEATHER SERVICE LA CROSSE WI
348 PM CDT SAT JUN 14 2008

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHERN GRANT COUNTY IN SOUTHWEST WISCONSIN...
  THIS INCLUDES THE CITIES OF...PLATTEVILLE...LANCASTER...

* UNTIL 645 PM CDT

* AT 341 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  HEAVY RAIN TO BE MOVING IN FROM CLAYTON COUNTY AFTER 4 PM...WHICH 
  WILL AFFECT THE AREA THROUGH 6 PM. RAINFALL OF AROUND AN INCH IS 
  EXPECTED WHICH MAY CAUSE ADDITIONAL FLOODING ISSUES. 

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LANCASTER
  POTOSI...ANNATON...PORTERS BRIDGE...ARTHUR...UNION...NORTH 
  ANDOVER...LIVINGSTON...HURRICANE...GLEN HAVEN...ELLENBORO AND   
  BEETOWN.

EXCESSIVE RUNOFF IN AREAS OF STEEP TERRAIN WILL ENHANCE THE FLOOD
THREAT. PERSONS IN VALLEYS SHOULD MOVE TO HIGHER GROUND OR MONITOR
WATER LEVELS CLOSELY. ROCK AND MUD-SLIDES ARE ALSO POSSIBLE. AREA
ROADS MAY BE DAMAGED BY THIS FLOODING SO USE EXTREME CAUTION.

LAT...LON 4264 9071 4269 9095 4272 9103 4276 9108
      4283 9108 4293 9042 4265 9042 4257 9064
      4256 9067
TIME...MOT...LOC 2048Z 180DEG 0KT 4274 9073

$$
BAUMGARDT
NWS LA CROSSE
000 
WGUS73 KARX 142204
FFSARX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
503 PM CDT SAT JUN 14 2008

WIC043-142345-
/O.CON.KARX.FF.W.0026.000000T0000Z-080614T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GRANT WI-
503 PM CDT SAT JUN 14 2008

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 645 PM CDT FOR
SOUTHERN GRANT COUNTY...

AT 455 PM...CALLS TO LOCAL OFFICIALS IN GRANT COUNTY INDICATE THAT 
FLOODING HAS NOT BEEN A LARGE PROBLEM. OTHER THAN SOME SLOW DRAINING 
AREAS...THERE HAS NOT BEEN ANY FLASH FLOODING REPORTED AS OF YET. 

AT 503 PM...WEATHER SERVICE RADAR INDICATED MOST OF THE THUNDERSTORM 
ACTIVITY WAS WEAKENING AND PUSHING EAST OF THE WARNED AREA.  
HOWEVER...THERE REMAINS A CHANCE FOR ADDITIONAL DEVELOPMENT YET
THIS EVENING. 

RADAR DOES SHOW THAT BETWEEN 1 AND 2 INCHES OF RAIN FELL IN
30 TO 90 MINUTES FROM NORTH ANDOVER AND BEETOWN...TO 
LANCASTER...STITZER...AND MONTFORT.  THIS RAINFALL WILL LEAD TO 
RAPID RISES ON CREEKS AND RIVERS IN THE STEEP TERRAIN...INCLUDING 
THE GRANT RIVER...RATTLESNAKE CREEK...MUSKELLUNGE CREEK...BOICE 
CREEK...THE PLATTE RIVER...AND THE LITTLE PLATTE RIVER. 

EXCESSIVE RUNOFF IN AREAS OF STEEP TERRAIN WILL ENHANCE THE FLOOD 
THREAT. PERSONS IN VALLEYS SHOULD MOVE TO HIGHER GROUND OR MONITOR 
WATER LEVELS CLOSELY. ROCK AND MUD-SLIDES ARE ALSO POSSIBLE. AREA 
ROADS MAY BE DAMAGED BY THIS FLOODING SO USE EXTREME CAUTION. IF 
FLOODING IS OBSERVED...DO NOT DRIVE THROUGH. TURN AROUND AND FIND 
ANOTHER ROUTE. 

LAT...LON 4264 9071 4269 9095 4272 9103 4276 9108
      4283 9108 4293 9042 4265 9042 4257 9064
      4256 9067
TIME...MOT...LOC 2158Z 180DEG 0KT 4279 9074

$$

MW
000 
WGUS73 KARX 142253
FFSARX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
553 PM CDT SAT JUN 14 2008

WIC043-142303-
/O.CAN.KARX.FF.W.0026.000000T0000Z-080614T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GRANT WI-
553 PM CDT SAT JUN 14 2008

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR SOUTHERN GRANT
COUNTY...

THE THREAT FOR FLASH FLOODING HAS DIMINISHED ACROSS THE WARNED AREA.
THEREFORE...THE FLASH FLOOD WARNING HAS BEEN CANCELLED.

LAT...LON 4264 9071 4269 9095 4272 9103 4276 9108
      4283 9108 4293 9042 4265 9042 4257 9064
      4256 9067
TIME...MOT...LOC 2253Z 180DEG 0KT 4279 9074

$$

RABERDING

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this flash flood warning went out at Jun 14, 3:48 PM CDT, 0 minutes earlier.

Area forecast discussion, Jun 14, 3:48 PM CDT, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
348 PM CDT SAT JUN 14 2008

.SHORT TERM...THROUGH TUESDAY

FORECAST FOCUS IS ON CONVECTIVE CHANCES TONIGHT AND INTO SUNDAY...
AND AGAIN LATE TUESDAY.

19Z SURFACE ANALYSIS SHOWS HIGH PRESSURE OVER THE OZARKS AND OHIO
VALLEY REGION BACK INTO THE HIGH PLAINS. LOW PRESSURE WAS LOCATED
OVER ND AND ALSO THE WESTERN GREAT LAKES. WEAK FRONTAL BOUNDARIES
WERE WORKING WITH SOUTHERLY FLOW FROM THE PLAINS TO GENERATE BATCHES
OF CONVECTION TO THE SOUTH AND ACROSS THE DAKOTAS.

FIRST...CONVECTION INTO THE FAR SOUTHERN COUNTIES OF THE FORECAST
AREA. EXPECT THIS TO PERSIST INTO THE EVENING UNDER MAIN CAPE AXIS
AND NEAREST THE MOISTURE FEED. OTHER CONVECTION ACROSS THE DAKOTAS
EXPECTED TO MOVE AND/OR DEVELOP EAST/SOUTHEAST TOWARD THE AREA AS
SHORT WAVE ENERGY MOVES ACROSS THE REGION ON THE SOUTH SIDE OF THE
MAIN UPPER LOW CORE NEAR HUDSON BAY. MOISTURE REMAINS A LIMITING
FACTOR FOR WIDESPREAD DEVELOPMENT...BUT ENOUGH SUPPORT TO MAINTAIN
AND EXPAND THE 50 POP. NAM MOST ROBUST WITH QPF IN OUR REGION...WITH
SOME SUPPORT FROM EASTARW4 AND EASTNMM5. OVERALL...WIDESPREAD RAIN
AMOUNTS NOT EXPECTED TO BE HEAVY...BUT THERE REMAINS THE POSSIBILITY
FOR ISOLATED HIGHER AMOUNTS...PERHAPS UP TO AN INCH IN SOME SPOTS.
SOME POTENTIAL FOR SEVERE STORMS WITH COOL POOL FOR HAIL
DEVELOPMENT...AND DRY LOWER LAYER ASSISTING WITH WIND POTENTIAL.

CONVECTIVE ACTIVITY LOOKS TO CONTINUE ACROSS THE AREA INTO SUNDAY.
MUCH OF THE AREA WILL HAVE AT LEAST A CHANCE FOR RAIN SUNDAY
MORNING...WITH THE RAIN CHANCES BY AFTERNOON CONFINED TO THE
SOUTHEAST PART OF THE FORECAST AREA...AS WELL AS NORTH CENTRAL
WISCONSIN WHERE CYCLONIC FLOW AROUND THE MAIN UPPER LOW...COMBINED
WITH THE COLD POOL MAY GENERATE INSTABILITY SHOWERS AND
THUNDERSTORMS. THIS ACTION WILL LIKELY CONTINUE INTO SUNDAY NIGHT
BEFORE DIMINISHING. DOES NOT APPEAR TO BE ENOUGH SUPPORT FOR ANY
SEVERE WEATHER.

HIGH PRESSURE BUILDS IN FOR MONDAY...PROVIDING DRY SKIES AND COOL
TEMPERATURES. SOME QUESTION THEN ON POTENTIAL FOR SHOWERS AND
THUNDERSTORMS ON TUESDAY. MODELS SUPPORT A WEAK SHORT WAVE TROUGH
MOVING ACROSS THE AREA IN THE NORTHWEST FLOW...PROVIDING A CHANCE
FOR SHOWERS AND THUNDERSTORMS. MOISTURE LIMITED ONCE AGAIN...AND
MODELS A BIT AT ODDS ON THIS. BUT APPEARS TO BE ENOUGH FORCING AND
SUPPORT FOR AT LEAST A CHANCE LATE TUESDAY INTO TUESDAY NIGHT.

TEMPERATURES LOOKING COOL FOR MID-JUNE...ESPECIALLY MONDAY.

.LONG TERM...TUESDAY NIGHT THROUGH NEXT SATURDAY

MEDIUM RANGE MODELS STILL SUPPORTIVE OF A SOMEWHAT PROLONGED PERIOD
OF DRY WEATHER. PATTERN REMAINS BLOCKY...WITH MEAN TROUGHS OVER BOTH
COASTS...AND A RIDGE OVER CENTRAL NORTH AMERICA. THIS PLACES OUR
REGION IN A COOL AND DRY NORTHWEST FLOW ALOFT...WITH THE MAIN FLOW OF
SHORT WAVE TROUGHS DROPPING INTO THE GREAT LAKES...TOO FAR EAST FOR
MUCH ACTION. COOL TEMPERATURES LOOK TO PREVAIL THROUGH THE WEEK.

&&

.AVIATION...
GENERAL VFR CONDITIONS EXPECTED AT KRST/KLSE TONIGHT/SUN...HOWEVER A
CHANCE SHRA/TSRA WILL SPREAD ACROSS THE AREA MAINLY LATER TONIGHT/
EARLY SUN MORNING. A SERIES OF SHORTWAVES WILL SLIDE SOUTHEAST
ACROSS THE AREA TONIGHT AND EARLY SUNDAY. THE BULK OF THE MOISTURE
RETURN AND INCREASE OF INSTABILITY AHEAD OF THESE FEATURES...AND
HIGHER SHRA/TSRA CHANCES...LOOK TO REMAIN SOUTH OF THE TAF SITES
THRU THIS EVENING...ACROSS NORTHEAST IA/SOUTHWEST WI THRU. AS ONE
STRONGER SHORTWAVE HEADS TOWARD THE AREA LATER TONIGHT/SUN MORNING
SOME OF THE MOISTURE/INSTABILITY...ALONG WITH THE CHANCES OF
SHRA/TSRA... ARE PULLED NORTH OVER THE TAF SITES. CARRIED SCT VFR CB
LAYER MUCH OF TONIGHT INTO SUN MORNING DUE SCT TSRA EXPECTED IN THE
AREA. ADDED VCSH FOR LATE TONIGHT/EARLY SUN MORNING FOR NOW WITH SCT
COVERAGE OF SHRA/TSRA EXPECTED. LATER SHIFTS SHOULD BE ABLE TO
DETAIL THIS INTO A SHORT PERIOD OF BKN CB  AND PERHAPS TSRA ONCE
TIMING/EVOLUTION OF THE MOISTURE/ SHORTWAVES BECOME CLEARER.
IMPROVING VFR CONDITIONS FOR LATER SUN MORNING/AFTERNOON AS
NORTHWEST WINDS/SUBSIDENCE SCOUR MOISTURE OUT OF THE AREA.

&&

.HYDROLOGY...
RIVERS CONTINUE TO FALL OVER THE FORECAST AREA. STILL SOME AREAS OF
HIGH WATER...WITH A FEW WARNINGS STILL ONGOING. ANY NEW RAINFALL
WILL BE OF CONCERN...BUT OVERALL NOT FEELING THAT THERE WILL BE A
WIDESPREAD THREAT FOR HEAVY RAINFALL...WITH STORMS EXPECTED TO MOVE
THROUGH SOMEWHAT QUICKLY. THUS WILL HOLD OFF ON ANY WATCH OR OUTLOOK
AT THIS POINT.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
MN...NONE.
IA...NONE.
&&

SHORT/LONG TERM/HYDRO...MW
AVIATION...RRS
Hazardous weather outlook, Jun 14, 5:35 AM CDT, 10 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
535 AM CDT SAT JUN 14 2008

MNZ079-WIZ017-029-032>034-151000-
BUFFALO-CLARK-JACKSON-TAYLOR-TREMPEALEAU-WABASHA-
535 AM CDT SAT JUN 14 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A SMALL PORTION OF
SOUTHEAST MINNESOTA...AND WESTERN INTO NORTH CENTRAL WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

AN UPPER LEVEL DISTURBANCE WILL BE MOVING ACROSS THE NORTHERN PLAINS
INTO THE REGION BY LATER THIS AFTERNOON FOR A CHANCE OF
THUNDERSTORMS. THERE MAY BE ENOUGH INSTABILITY AND WIND SHEAR
THROUGH THE ATMOSPHERE TO PRODUCE A FEW SEVERE STORMS. DAMAGING WIND
AND LARGE HAIL WOULD BE THE MAIN SEVERE THREAT.

A FEW RIVERS ACROSS SOUTHEAST MINNESOTA INTO WESTERN WISCONSIN REMAIN
HIGHER THAN NORMAL DUE TO RECENT HEAVY RAINS. ALTHOUGH NO FLOODING IS
OCCURRING...THE RIVERS WILL BE RUNNING FAIRLY SWIFT AND THEREFORE
CAUTION SHOULD BE USED IF VENTURING NEAR OR ON THESE RIVERS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A CONTINUED CHANCE FOR SHOWERS AND THUNDERSTORMS WILL EXIST SUNDAY
THROUGH SUNDAY EVENING AS AN UPPER LEVEL DISTURBANCE AND SURFACE
COLD FRONT WORK SLOWLY THROUGH THE REGION. WHILE WIDESPREAD HEAVY
RAIN IS NOT EXPECTED...SOME LOCALLY HEAVY DOWNPOURS WILL BE POSSIBLE
WITH A FEW OF THE THUNDERSTORM CLUSTERS. THIS MAY CAUSE SOME
RUNOFF ON THE SATURATED SOILS AND RESULTANT RISES ON RIVERS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY NOT BE NEEDED BUT SPOTTER GROUPS MAY
WANT TO MONITOR LATEST FORECASTS FOR THIS AFTERNOON INTO
TONIGHT.

.EMERGENCY MANAGEMENT COORDINATION...

NO CALL IS SCHEDULED.

IAZ008>011-018-019-029-030-MNZ086>088-094>096-WIZ041>044-053>055-
151000-
ADAMS-ALLAMAKEE-CHICKASAW-CLAYTON-CRAWFORD-DODGE-FAYETTE-FILLMORE-
FLOYD-HOUSTON-HOWARD-JUNEAU-LA CROSSE-MITCHELL-MONROE-MOWER-OLMSTED-
RICHLAND-VERNON-WINNESHIEK-WINONA-
535 AM CDT SAT JUN 14 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST MINNESOTA...
NORTHEAST IOWA...AND SOUTHWEST INTO CENTRAL WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

AN UPPER LEVEL DISTURBANCE WILL BE MOVING ACROSS THE NORTHERN PLAINS
INTO THE REGION BY LATER THIS AFTERNOON FOR A CHANCE OF
THUNDERSTORMS. THERE MAY BE ENOUGH INSTABILITY AND WIND SHEAR
THROUGH THE ATMOSPHERE TO PRODUCE A FEW SEVERE STORMS. DAMAGING WIND
AND LARGE HAIL WOULD BE THE MAIN SEVERE THREAT.

SIGNIFICANT RIVER FLOODING WILL CONTINUE FOR MANY RIVERS ACROSS THE
AREA AS RUNOFF FROM RECENT HEAVY RAINS CONTINUES. MANY ROADS NEAR
THESE RIVERS WILL CONTINUE TO BE CLOSED DUE TO THE FLOODING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A CONTINUED CHANCE FOR SHOWERS AND THUNDERSTORMS WILL EXIST SUNDAY
THROUGH SUNDAY EVENING AS AN UPPER LEVEL DISTURBANCE AND SURFACE
COLD FRONT WORKS SLOWLY THROUGH THE REGION. WHILE WIDESPREAD HEAVY
RAIN IS NOT EXPECTED...SOME LOCALLY HEAVY DOWNPOURS WILL BE POSSIBLE
WITH A FEW OF THE THUNDERSTORM CLUSTERS. THIS MAY DELAY SOME
CRESTS ON AREA RIVERS...OR CAUSE QUICK RUNOFF ON THE SATURATED
SOILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BECOME NECESSARY THIS AFTERNOON INTO THIS
EVENING. IN ADDITION...ANY RAINFALL OR FLOODING REPORTS WOULD BE
GREATLY APPRECIATED.

.EMERGENCY MANAGEMENT COORDINATION...

NO CALL IS SCHEDULED.

WIZ061-151000-
GRANT-
535 AM CDT SAT JUN 14 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A SMALL PORTION OF SOUTHWEST
WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

AN UPPER LEVEL DISTURBANCE WILL BE MOVING ACROSS THE NORTHERN PLAINS
INTO THE REGION BY LATER THIS AFTERNOON FOR A CHANCE OF
THUNDERSTORMS. THERE MAY BE ENOUGH INSTABILITY AND WIND SHEAR
THROUGH THE ATMOSPHERE TO PRODUCE A FEW SEVERE STORMS. DAMAGING WIND
AND LARGE HAIL WOULD BE THE MAIN SEVERE THREAT.

MANY ROADS REMAIN CLOSED IN GRANT COUNTY AND A STATE OF
EMERGENCY IS IN EFFECT THERE AS THE COUNTY RECOVERS FROM HEAVY RAINS
ON THURSDAY AND THURSDAY EVENING. ANY ADDITIONAL HEAVIER RAINFALL
THIS AFTERNOON AND OVERNIGHT MAY EXACERBATE THESE FLOOD CONDITIONS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A CONTINUED CHANCE FOR SHOWERS AND THUNDERSTORMS WILL EXIST SUNDAY
THROUGH SUNDAY EVENING AS AN UPPER LEVEL DISTURBANCE AND SURFACE
COLD FRONT WORKS SLOWLY THROUGH THE REGION. WHILE WIDESPREAD HEAVY
RAIN IS NOT EXPECTED...SOME LOCALLY HEAVY DOWNPOURS WILL BE POSSIBLE
WITH A FEW OF THE THUNDERSTORM CLUSTERS. THIS AGAIN MAY EXASPERATE
FLOODING CONDITIONS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BECOME NECESSARY THIS AFTERNOON INTO THIS
EVENING. IN ADDITION...ANY RAINFALL OR FLOODING REPORTS WOULD BE
GREATLY APPRECIATED.

.EMERGENCY MANAGEMENT COORDINATION...

NO CALL IS SCHEDULED.

DAS

In the hours before

Local storm report, Jun 14, 3:14 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
314 PM CDT SAT JUN 14 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0307 PM     HAIL             2 W OELWEIN             42.68N 91.95W
06/14/2008  E0.75 INCH       FAYETTE            IA   TRAINED SPOTTER

            SPOTTER REPORTED THREE FOURTHS OF AN INCH SIZE HAIL 2
            MILES WEST OF OELWEIN.

&&

DTJ
Local storm report, Jun 14, 3:42 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
342 PM CDT SAT JUN 14 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0334 PM     HAIL             1 NW PLATTEVILLE        42.75N 90.49W
06/14/2008  M0.50 INCH       GRANT              WI   LAW ENFORCEMENT

&&

MW
Local storm report, Jun 14, 3:43 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
343 PM CDT SAT JUN 14 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0338 PM     HAIL             3 N PLATTEVILLE         42.78N 90.48W
06/14/2008  E0.75 INCH       GRANT              WI   TRAINED SPOTTER

            TRAINED SPOTTER REPORTED 3/4 INCH SIZE HAIL 3 MILES NORTH
            OF PLATTEVILLE.

&&

DTJ
Local storm report, Jun 14, 3:45 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
345 PM CDT SAT JUN 14 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0343 PM     TSTM WND GST     EDGEWOOD                42.64N 91.40W
06/14/2008  M53.00 MPH       CLAYTON            IA   CO-OP OBSERVER

            SUSTAINED WINDS AROUND 35 MPH

&&

MW

The office that day

Everything else NWS La Crosse, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 14, 3:49 PM CDTSevere Thunderstorm WarningARXGrant56 min
Jun 14, 4:27 PM CDTSevere Thunderstorm WarningARXGrant48 min
Jun 14, 4:40 PM CDTSevere Thunderstorm WarningARXGrant35 min

Nearby

Flash Flood Warnings in Wisconsin, 2008Every flash flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.